I was diagnosed with Bi-Polar disorder about 18 years ago. I am a 43 year old male with a family and a Regional Sales Manager's position with a busy company. I have struggled with this illness for years and have gone through years of trying different meds and finally found a group of meds that seems to work well for me. I need Lithium to stabilize moods (600 mg/day), Celexa (20 mg/day) for anxiety and depression, and Clonazipam (.05 mg/day) to also for anxiety. I take this every night just around dinner time and have been for years. Learned a serious lesson thinking I could go off when I was feeling good. Big mistake, maintained everything (family, job) but went on an emotional roller coaster ride.....NOT fun! Although I am stabilized and most days feel ok most of the time, I still have a little dark cloud of depression that follows me around. Some days worse than others but never the less there all the time. My Phsyc is suggesting that I add Wellbutrin (150 mg/day) to what I currently take now. I understand the Celexa and Welbutrin affect different chemicals but I don't like the idea of throwing a handfull of pils down my throat every night either. Is it worth trying to see if I can get that other 25% under control? or should I just be thankful that I can carry on the way I have been and not mess with it.
Anti-depressents have the potential to worsen mania in someone with bipolar. Wellbutrin is the least likely out of the anti-depressents to have this effect. As for myself I found that the mood stabilizer Lamictal had a strong anti-depressent effect in addition to working on mania and mixed states. Everyone responds differently to every medication but that's commonly used and you could ask about that in addition to any suggestions he makes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.